Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 46, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Oct 7, 2013, 2:33 PM EDT for Orange County, Putnam County, Rockland County, New York; Bergen County, Passaic County, New Jersey. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2013, 2:33 PM EDT (18:33 UTC)
- Expired
- Oct 7, 2013, 3:15 PM EDT
- In force
- 42 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Bergen County, NJ, Passaic County, NJ, Orange County, NY, Putnam County, NY, Rockland County, NY
The radar
The Brookhaven radar (KOKX), 123 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 3:11 PM EDT | TSTM WND DMG | 1 Nnw Wayne, NJ | TREE DOWN BLOCKING ONE LANE AT SQUAD PLACE |
| Oct 7, 3:11 PM EDT | TSTM WND DMG | 1 N Wayne, NJ | PARTIAL SECTION OF ROOF DOWN ON TO BALCONY ON BRITTANY DR. |
| Oct 7, 3:11 PM EDT | TSTM WND DMG | 1 Se Darlington, NJ | LARGE COMMERCIAL SIGN BLOWN DOWN IN VICINITY OF MCARTHUR BLVD IN TOWN OF MAHWAH. |
| Oct 7, 3:24 PM EDT | TSTM WND DMG | 1 W Ramsey, NJ | 14 INCH DIAMETER LIMB DOWN AT INTERSECTION OF DARLINGTON AVE AND GROVE ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 7, 8:56 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
793
WUUS51 KOKX 071833
SVROKX
NJC003-031-NYC071-079-087-071915-
/O.NEW.KOKX.SV.W.0046.131007T1833Z-131007T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
233 PM EDT MON OCT 7 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
NORTHWESTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
WESTERN PUTNAM COUNTY IN SOUTHEAST NEW YORK...
ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 315 PM EDT...
* AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 31 MILES NORTH OF WALDEN TO 12 MILES NORTHWEST OF WALDEN TO
MIDDLETOWN TO WEST MILFORD TO 23 MILES SOUTHWEST OF WAYNE...OR
ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF GRAHAMSVILLE TO
ELLENVILLE TO MIDDLETOWN TO WEST MILFORD TO 7 MILES SOUTHWEST OF
MORRISTOWN...AND MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FLORIDA...WARWICK...GOSHEN...GREENWOOD LAKE...CHESTER...
BLOOMINGDALE...MONTGOMERY...RINGWOOD...POMPTON LAKES...MONROE...
HARRIMAN...SLOATSBURG...GARDNERTOWN...SUFFERN...RAMSEY...NEW
WINDSOR...NEWBURGH...WEST POINT...POMONA...NEW CITY...MONSEY AND
COLD SPRING
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM MONDAY AFTERNOON FOR
NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
LAT...LON 4109 7450 4120 7437 4126 7450 4154 7445
4164 7426 4161 7424 4159 7415 4162 7414
4159 7405 4159 7396 4145 7399 4149 7393
4150 7388 4133 7393 4132 7398 4129 7395
4112 7400 4090 7427 4099 7430 4105 7451
TIME...MOT...LOC 1833Z 221DEG 42KT 4200 7434 4171 7433
4148 7441 4107 7443 4073 7455
$$
MALOIT2 follow-up statements
772
WUUS51 KOKX 071834 CCA
SVROKX
NJC003-031-NYC071-079-087-071915-
/O.COR.KOKX.SV.W.0046.131007T1833Z-131007T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
233 PM EDT MON OCT 7 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
NORTHWESTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
WESTERN PUTNAM COUNTY IN SOUTHEAST NEW YORK...
ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 315 PM EDT...
* AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 15 MILES NORTHEAST OF GRAHAMSVILLE TO ELLENVILLE TO
MIDDLETOWN TO WEST MILFORD TO 7 MILES SOUTHWEST OF MORRISTOWN...
AND MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FLORIDA...WARWICK...GOSHEN...GREENWOOD LAKE...CHESTER...
BLOOMINGDALE...MONTGOMERY...RINGWOOD...POMPTON LAKES...MONROE...
HARRIMAN...SLOATSBURG...GARDNERTOWN...SUFFERN...RAMSEY...NEW
WINDSOR...NEWBURGH...WEST POINT...POMONA...NEW CITY...MONSEY AND
COLD SPRING
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM MONDAY AFTERNOON FOR
NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
LAT...LON 4109 7450 4120 7437 4126 7450 4154 7445
4164 7426 4161 7424 4159 7415 4162 7414
4159 7405 4159 7396 4145 7399 4149 7393
4150 7388 4133 7393 4132 7398 4129 7395
4112 7400 4090 7427 4099 7430 4105 7451
TIME...MOT...LOC 1833Z 221DEG 42KT 4200 7434 4171 7433
4148 7441 4107 7443 4073 7455
$$
MALOIT292
WWUS51 KOKX 071902
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
302 PM EDT MON OCT 7 2013
NJC003-031-NYC071-079-087-071915-
/O.CON.KOKX.SV.W.0046.000000T0000Z-131007T1915Z/
ORANGE NY-PUTNAM NY-ROCKLAND NY-BERGEN NJ-PASSAIC NJ-
302 PM EDT MON OCT 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR PASSAIC...NORTHWESTERN BERGEN...ROCKLAND...WESTERN PUTNAM AND
ORANGE COUNTIES...
AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 21 MILES NORTH OF KINGSTON TO KINGSTON TO NEW PALTZ
TO MONROE TO PEQUANNOCK TOWNSHIP...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTRAL
VALLEY...ORANGE LAKE...FRANKLIN LAKES...WYCKOFF...HILLBURN...
GARDNERTOWN...VAILS GATE...ALLENDALE...FIRTHCLIFFE...NEW WINDSOR...
RAMSEY...BALMVILLE...SUFFERN...NEWBURGH...CORNWALL ON HUDSON...UPPER
SADDLE RIVER...WEST POINT...WEST HAVERSTRAW...WESLEY HILLS...VIOLA...
THIELLS...STONY POINT...SPRING VALLEY...POMONA...NEW SQUARE...NEW
HEMPSTEAD...NEW CITY...MOUNT IVY...MONSEY...HILLCREST...HIGHLAND
FALLS...FORT MONTGOMERY...COLD SPRING...CHESTNUT RIDGE...AIRMONT AND
MONTEBELLO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM MONDAY AFTERNOON FOR
NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
&&
LAT...LON 4109 7450 4120 7437 4126 7450 4154 7445
4164 7426 4161 7424 4159 7415 4162 7414
4159 7405 4159 7396 4145 7399 4149 7393
4150 7388 4133 7393 4132 7398 4129 7395
4112 7400 4090 7427 4099 7430 4105 7451
TIME...MOT...LOC 1903Z 221DEG 42KT 4226 7403 4197 7402
4174 7410 4133 7412 4099 7425
$$
MALOITWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 2:05 PM EDT, 28 minutes earlier.
Area forecast discussion, Oct 7, 2:05 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
205 PM EDT MON OCT 7 2013
.SYNOPSIS...
A STRONG COLD FRONT WILL AND MOVE ACROSS THE AREA LATE THIS
AFTERNOON INTO THIS EVENING. HIGH PRESSURE BUILDS IN BEHIND THE
COLD FRONT ON TUESDAY. MEANWHILE...AN AREA OF LOW PRESSURE WILL
DEVELOP OFF THE MID ATLANTIC COAST AND SLOWLY LIFT NORTHWARD AND
IMPACT THE AREA AT THE END OF THE WEEK AND THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LINE OF SHOWERS AND THUNDERSTORMS MOVING INTO EASTERN PENNSYLVANIA
AT 16Z WITH ISOLATED SEVERE WEATHER.
FORECAST REMAINS ON TRACK.
STRONG SOUTHERLY FLOW AHEAD OF AN APPROACHING STRONG COLD FRONT.
AT 15Z FRONT MOVING THROUGH WESTERN NEW YORK STATE AND CENTRAL
PENNSYLVANIA WITH A FEW STRONG TO SEVERE THUNDERSTORMS EMBEDDED IN
THE LINE. TIMING HAS THE FRONT MOVING INTO CWA LATE THIS
AFTERNOON...20Z TO 21Z.
FRONT IS ASSOCIATED WITH UPPER TROUGH BECOMING NEGATIVELY TILTED
AND STRONG SHORTWAVE MOVING THROUGH THE UPPER TROUGH. STRONG LOW
LEVEL SHEAR AHEAD OF THE FRONT WITH WEAK INSTABILITY WILL LEAD TO
A SEVERE THREAT FOR THIS AFTERNOON NYC AND WEST AND INTO THE
LOWER HUDSON VALLEY. DAMAGING GUSTS POSSIBLE WITH THREAT OF
ISOLATED TORNADOES.
SUSTAINED WINDS OF 15 TO 25 MPH CONTINUE INTO THE AFTERNOON WITH
A TIGHTENING GRADIENT AHEAD OF THE COLD FRONT. WINDS AT THE TOP OF
THE MIXED LAYER...AROUND 925-950 MB...ARE MODELED TO INCREASE TO
AROUND 40 KT THIS AFTERNOON. THIS SHOULD ALLOW FOR GUSTS OF 35 TO
40 MPH THIS AFTERNOON.
IN TERMS OF RAINFALL...THIS CONTINUES TO LOOKS LIKE A QUICK
HITTING EVENT OF 1/2 TO 1 INCH OF RAIN. SEE HYDROLOGY SECTION FOR
DETAILS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
COLD FRONT PUSHES EAST THIS EVENING...WITH RAIN LIKELY COMING TO AN
END FOR EVEN EASTERN AREA BETWEEN MIDNIGHT AND 2 AM.
AT THE SFC...HIGH PRES AND A MUCH DRIER AIRMASS BUILDS IN BEHIND THE
COLD FRONT LATER TONIGHT INTO TUE.
TEMPS WILL BE NEAR SEASONABLE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
LONG TERM BEGINS WITH A LARGE AREA OF SURFACE HIGH PRESSURE
ENCOMPASSING MUCH OF THE EASTERN U.S. WHILE A TROUGH DEEPENS IN THE
WEST. THIS TROUGH KEEPS HEIGHTS BUILDING OVER THE EAST THROUGH THE
END OF THE WEEK. DRY WEATHER IS EXPECTED THROUGH AT LEAST WED NIGHT.
CUT OFF ENERGY FROM A DEEP TROUGH EARLIER IN THE WEEK LINGERS OVER
THE SOUTHEAST STATES AT THE START OF THE LONG TERM. A WEAK SURFACE
LOW THEN DEVELOPS WED-THU AND SLOWLY TRACKS NORTH ALONG THE COAST.
THERE ARE STILL LARGE DIFFERENCES BETWEEN THE ECMWF/GFS AND EVEN THE
GEFS MEMBERS ON THE PLACEMENT OF THE SURFACE LOW...THE TIMING AND
THE EXTENT OF THE PRECIP. 00Z GFS MUCH QUICKER WITH THE LOW AND THE
PRECIP WHILE THE 06/12Z ECMWF IS THE SLOWER SOLUTION WITH A STRONGER
HIGH PRESSURE TO THE NORTH...BLOCKING THE PRECIP TILL LATER ON
FRIDAY.
WITH SUCH A RANGE OF SOLUTIONS...KEPT THE CHANCE POPS FROM THURSDAY
THROUGH THE WEEKEND AS THE PREVIOUS FORECAST HAD. CANNOT NAIL DOWN
THE TIMING OR EXTENT AS OF YET. AS OF NOW...THERE COULD BE A
PROLONGED PERIOD OF SHOWERS AT THE END OF THE WEEK THROUGH THE
BEGINNING OF THE NEXT.
TEMPERATURES THROUGH THE LONG TERM WILL GENERALLY BE AT NORMAL OR
MAYBE EVEN SLIGHTLY ABOVE NORMAL AT TIMES. FROM THURSDAY ON THE
TEMPS WILL GREATLY DEPEND ON THE LOW TRACKING UP THE COAST. IF IT
TURNS INTO A MORE LONG TERM RAINY PATTERN...TEMPERATURES COULD BE
COOLER THAN FORECAST.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
HIGHER CONFIDENCE OF MVFR CONDITIONS THIS AFTN...WITH PSBL IFR OR
LOWER IN ANY HEAVIER PRECIP.
WINDS...GUSTY SOUTHERLY FLOW AHEAD OF THE LINE OF PRECIP/FRONT.
SUSTAINED GENERALLY BETWEEN 15 AND 20 KTS WITH GUSTS 25-30 KTS.
COASTAL TAF SITES MAY SEE A PERIOD OF GUSTS BETWEEN 30 AND 35 KTS
THROUGH THE AFTN. LLWS CONCERNS REMAIN PSBL WITH WINDS 45-50 KT
AT 2K FT BETWEEN 18-22Z. WINDS THEN SHIFT WNW-NW AND DIMINISH IN
THE WAKE OF THE FRONTAL PASSAGE AFTER 00Z.
CONVECTION...LATEST TIMING WITH THE LINE OF SHOWERS WITH EMBEDDED
TSTMS BRINGS IT THROUGH BETWEEN 19-22Z. ISO TSTM PSBL WITHIN THE
LINE...BUT MORE LIKELY WILL JUST BE A BRIEF HEAVY RAIN MAKER. WILL
CONTINUE TO MENTION IN TEMPO.
PRECIP ENDS AND CONDS IMPROVE TO VFR AFT 00Z THIS EVENING WITH
THE FRONTAL PASSAGE.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL THROUGH THE
AFTN...MOD CONFIDENCE ON LLWS AND WIND SHIFT TIMING. ISO TSTM PSBL
BETWEEN 20 AND 22Z.
KLGA FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL THROUGH THE
AFTN...MOD CONFIDENCE ON LLWS AND WIND SHIFT TIMING. ISO TSTM PSBL
BETWEEN 20 AND 22Z.
KEWR FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL WITH ANY TSTM...MOD
CONFIDENCE ON LLWS AND WIND SHIFT TIMING. ISO TSTM PSBL BETWEEN 19 AND
21Z.
KTEB FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL WITH ANY TSTM...MOD
CONFIDENCE ON LLWS AND WIND SHIFT TIMING. ISO TSTM PSBL BETWEEN 19 AND
21Z.
KHPN FCSTER COMMENTS: VARYING CONDITIONS BETWEEN IFR/MVFR CIGS.
GUSTS BETWEEN 30-35 KTS PSBL WITH ANY TSTM...MOD CONFIDENCE ON LLWS
AND WIND SHIFT TIMING. LOW CONFIDENCE ISO TSTM PSBL BETWEEN 19
AND 21Z.
KISP FCSTER COMMENTS: GUSTS BETWEEN 30-35 KTS PSBL THROUGH THE
AFTN..MOD CONFIDENCE ON LLWS AND WIND SHIFT TIMING. LOW CONFIDENCE
OF TSTM.
OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.TUE-WED...VFR.
.THU-SAT...CHC OCCASIONAL LIGHT RAIN AND SUB-VFR.
&&
.MARINE...
FORECAST ON TRACK.
SOUTHEAST WINDS EARLY THIS MORNING WILL GRADUALLY VEER AROUND TO
THE SOUTH AND INCREASE TO SMALL CRAFT LEVELS ON ALL WATERS LATER
THIS MORNING. OCCASIONAL NEARSHORE GUSTS TO 35 KT ARE POSSIBLE
THIS AFTERNOON WITH BETTER MIXING. IN RESPONSE TO THE
WINDS...OCEAN SEAS ARE EXPECTED TO BUILD TO 5 TO 7 FT BY THIS
EVENING.
AN SCA WILL LIKELY BE NEEDED ON THE OCEAN FOR MUCH OF THE
FORECAST PERIOD. WINDS AND WAVES WILL BRIEFLY DIP BELOW SCA LEVELS
TUESDAY/TUESDAY EVENING BUT WILL BUILD AGAIN OVERNIGHT AS A LOW
PRESSURE SYSTEM APPROACHES FROM THE SOUTH. NE WINDS WILL INCREASE
WITH GUSTS ABOVE 25KT THROUGH THURSDAY ON THE OCEAN WATERS. WINDS
THEN WEAKEN SLIGHTLY AND PICK BACK UP ABOVE 25KT FRIDAY NIGHT.
GUSTS ON THE SOUNDS AND BAYS MAY ALSO REACH 25KT WEDNESDAY INTO
THURSDAY.
SEAS WILL ALSO BE ON THE INCREASE AND RISE BACK ABOVE 5FT OVERNIGHT
TUESDAY IN RESPONSE TO THE INCREASE OF WINDS. OCEAN SEAS WILL REMAIN
ELEVATED THROUGH THE FORECAST PERIOD AND WILL BE AROUND
6-7FT...POSSIBLE HIGHER AT TIMES THURSDAY AND FRIDAY.
ELSEWHERE...SEAS WILL BE 2-4FT.
&&
.HYDROLOGY...
THIS AFTERNOON THROUGH THIS EVENING...A QUICK WIDESPREAD 1/2 TO 1
INCHES OF RAINFALL IS LIKELY AS A COLD FRONT MOVES ACROSS THE
REGION. ISOLATED HIGHER AMOUNTS ARE POSSIBLE. THE MAIN THREAT WILL
BE MINOR URBAN AND POOR DRAINAGE FLOODING...WITH A LOCALIZED URBAN
FLASH FLOOD THREAT.
THERE IS A POTENTIAL FOR A PROLONGED PERIOD OF SHOWERY RAINFALL LATE
THIS WEEK THROUGH THE WEEKEND. NO HYDROLOGIC IMPACTS ARE EXPECTED AT
THIS TIME.
&&
.TIDES/COASTAL FLOODING...
THE COMBINATION OF HIGH ASTRONOMICAL TIDES AND STRONG SOUTHERLY
WIND EXPECTED TO MAINTAIN A RUNNING 1/2 TO 1 FT SURGE THIS
AFTERNOON ACROSS WESTERN LONG ISLAND SOUND. THIS IS EXPECTED TO
ALLOW WATER LEVELS TOUCH MINOR COASTAL FLOOD THRESHOLDS AT THE
TIMES OF HIGH TIDE.
&&
.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD EMERGENCY
BROADCAST CHANNEL...THE NEW YORK CITY NOAA ALL HAZARDS WEATHER
RADIO STATION KWO35 REMAINS OUT OF SERVICE. THE NATIONAL WEATHER
SERVICE IS WORKING WITH SEVERAL U.S. GOVERNMENT AGENCIES TO
ISOLATE AND RESOLVE THIS TECHNICAL PROBLEM.
DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS WEATHER RADIO
DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY FOR ANZ330-335-338-
340-345.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ350-353-355.
&&
SYNOPSIS...LN/NV
NEAR TERM...MET/NV
SHORT TERM...NV
LONG TERM...LN
AVIATION...SEARS
MARINE...LN/NV
HYDROLOGY...LN/NV
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Oct 7, 10:08 AM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1008 AM EDT MON OCT 7 2013 ANZ338-355-NJZ002-004-006-103>108-NYZ067>075-176-178-081000- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 1008 AM EDT MON OCT 7 2013 ...TORNADO WATCH 543 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A QUICK HALF TO ONE INCH OF RAINFALL WITH LOCALLY HIGHER AMOUNTS IS EXPECTED WITH THIS FRONT. THIS WILL LIKELY CAUSE SOME MINOR URBAN AND POOR DRAINAGE FLOODING PROBLEMS...WITH A LOCALIZED URBAN FLASH FLOOD THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-009-081000- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD- 1008 AM EDT MON OCT 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON THROUGH THIS EVENING. THE MAIN WEATHER HAZARDS WILL BE MODERATELY STRONG WINDS...HEAVY RAIN...AND A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH DAMAGING WIND POSSIBLE. A QUICK HALF TO ONE INCH OF RAINFALL WITH LOCALLY HIGHER AMOUNTS IS EXPECTED WITH THIS FRONT. THIS WILL LIKELY CAUSE SOME MINOR URBAN AND POOR DRAINAGE FLOODING PROBLEMS...WITH A LOCALIZED URBAN FLASH FLOOD THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006>008-010>012-NYZ078>081-177-179-081000- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU- 1008 AM EDT MON OCT 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. THE MAIN WEATHER HAZARD WILL BE MODERATELY STRONG WINDS AHEAD OF THE FRONT. WINDS OF 15 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON. WITH A FULL CANOPY...THESE WINDS HAVE THE POTENTIAL TO DOWN SMALL BRANCHES OR WEAK TREES...AND LEAD TO ISOLATED POWER OUTAGES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-345-350-353-081000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1008 AM EDT MON OCT 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. OCCASIONAL NEARSHORE GUSTS TO 35 KT ARE EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 3:36 AM EDT | Dense Fog Advisory | OKX | Suffolk | 3 hr |
| Oct 7, 3:42 AM EDT | Marine Dense Fog Advisory | OKX | 6 hr | |
| Oct 7, 4:22 AM EDT | Coastal Flood Statement | OKX | Bronx, Kings, Nassau, Queens, Westchester | 11 hr |
| Oct 7, 1:46 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 59 min |
| Oct 7, 3:06 PM EDT | Severe Thunderstorm Warning | OKX | Richmond | 9 min |
| Oct 7, 3:18 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, New York, Orange, Putnam, Queens and 3 more | 27 min |
| Oct 7, 3:42 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 48 min |
| Oct 7, 4:00 PM EDT | Special Marine Warning | OKX | 60 min | |
| Oct 7, 4:00 PM EDT | Special Marine Warning | OKX | 60 min | |
| Oct 7, 4:29 PM EDT | Special Weather Statement | OKX | Kings, Nassau, Queens | 46 min |
| Oct 7, 4:52 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 38 min |
| Oct 7, 4:55 PM EDT | Special Marine Warning | OKX | 50 min | |
| Oct 7, 4:57 PM EDT | Special Marine Warning | OKX | 48 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Severe Thunderstorm Warnings in New Jersey, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.